• Users Online: 612
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2020  |  Volume : 4  |  Issue : 1  |  Page : 53-56

Albendazole and Stevens–Johnson syndrome: A cause


Department of Dermatology, S. Nijalingappa Medical College and HSK Hospital, Bagalkot, Karnataka, India

Correspondence Address:
Aakash Gupta
Department of Dermatology, S. Nijalingappa Medical College and HSK Hospital, Bagalkot, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/CDR.CDR_40_18

Rights and Permissions

Stevens–Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) represent severe reactions in the skin and the mucous membranes, most commonly caused by drugs. An adult female developed erythematous and dusky red lesions over the body 5 days after oral albendazole. Atypical target lesions sparing the scalp were seen on day 2 of admission with positive Nikolsky sign. A clinical diagnosis of SJS (with 12.1% predicted mortality) was made which correlated with biopsy. The patient responded well to intravenous dexamethasone and oral cyclosporine. The report highlights the drug, albendazole, as a sole factor causing SJS/TEN and warrants further evaluation and subsequently control measures.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed281    
    Printed15    
    Emailed0    
    PDF Downloaded42    
    Comments [Add]    

Recommend this journal